Facebook Pixel
EmpowHER Guest

What are some quick tips to assist in losing weight gained from taking prednisone

By Anonymous August 4, 2014 - 12:40pm
Rate This

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thanks for your question and welcome! 

Weight gain is indeed an unfortunate side effect of taking steroids. Try not to feel too frustrated although I know that is easier said that done. This isn't your fault - it's a very common side effect. 

Are you still taking prednisone? 

Many people gain weight because of the pain they are in to begin with (that causes lack of activity) as well an increased hunger due to the medication. 

To begin with, start restricting your calories by a few hundred a day. Go for a daily walk for 30-60 minutes every day, preferably at a brisk rate. Losing weight from steroid weight gain is like losing weight from any weight gain - do it by calorie restriction and exercise. 

Fluid retention is also a side effect of prednisone. Limit your salt intake and eat fresh foods - keep processed foods at bay. 

If you are still taking the prednisone, have patience. Talk to your doctor about getting off it as soon as possible. 

What are you doing now to try to lose the weight, Anon?



August 5, 2014 - 6:07am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Weight Loss

Get Email Updates

Related Checklists

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!